Review: taking Ponstel and Ibuprofen together


Summary

Drug interactions are reported among people who take Ponstel and Ibuprofen together. This review analyzes the effectiveness and drug interactions between Ponstel and Ibuprofen. It is created by eHealthMe based on reports of 111 people who take the same drugs from FDA and social media, and is updated regularly.

Personalized health information

On eHealthMe you can find out what patients like me (same gender, age) reported their drugs and conditions on FDA and social media since 1977. Our tools are free and anonymous. 86 million people have used us. 300+ peer-reviewed medical journals have referenced our original studies. Start now >>>


Ponstel

Ponstel has active ingredients of mefenamic acid. It is often used in pain. (latest outcomes from Ponstel 340 users)

Ibuprofen

Ibuprofen has active ingredients of ibuprofen. It is often used in pain. (latest outcomes from Ibuprofen 92,738 users)

On Sep, 17, 2016

111 people who take Ponstel, Ibuprofen are studied.


Number of reports submitted per year:

Ponstel and Ibuprofen drug interactions.

Drug effectiveness over time:

Ponstel:
  • < 1 month: 0.0% - (0 of 0 people)
  • 1 - 6 months: 0.0% - (0 of 0 people)
  • 6 - 12 months: 33.0% - (1 of 3 people)
  • 1 - 2 years: 0.0% - (0 of 0 people)
  • 2 - 5 years: 0.0% - (0 of 0 people)
  • 5 - 10 years: 0.0% - (0 of 0 people)
  • 10+ years: 0.0% - (0 of 0 people)
  • not specified: 0.0% - (0 of 0 people)
Ibuprofen:
  • < 1 month: 100.0% - (1 of 1 people)
  • 1 - 6 months: 0.0% - (0 of 0 people)
  • 6 - 12 months: 100.0% - (1 of 1 people)
  • 1 - 2 years: 0.0% - (0 of 0 people)
  • 2 - 5 years: 0.0% - (0 of 1 people)
  • 5 - 10 years: 0.0% - (0 of 0 people)
  • 10+ years: 0.0% - (0 of 0 people)
  • not specified: 0.0% - (0 of 0 people)

Drug effectiveness by gender:

Ponstel:
  • female: 50.0% - (1 of 2 people)
  • male: 0.0% - (0 of 1 people)
Ibuprofen:
  • female: 50.0% - (1 of 2 people)
  • male: 100.0% - (1 of 1 people)

Drug effectiveness by age:

Ponstel:
  • 0-1: 0.0% - (0 of 1 people)
  • 2-9: 0.0% - (0 of 0 people)
  • 10-19: 0.0% - (0 of 0 people)
  • 20-29: 100.0% - (1 of 1 people)
  • 30-39: 0.0% - (0 of 1 people)
  • 40-49: 0.0% - (0 of 0 people)
  • 50-59: 0.0% - (0 of 0 people)
  • 60+: 0.0% - (0 of 0 people)
Ibuprofen:
  • 0-1: 100.0% - (1 of 1 people)
  • 2-9: 0.0% - (0 of 0 people)
  • 10-19: 0.0% - (0 of 0 people)
  • 20-29: 0.0% - (0 of 1 people)
  • 30-39: 100.0% - (1 of 1 people)
  • 40-49: 0.0% - (0 of 0 people)
  • 50-59: 0.0% - (0 of 0 people)
  • 60+: 0.0% - (0 of 0 people)

Most common drug interactions over time *:

< 1 month:
  • erythema
  • cough
  • alanine aminotransferase increased
  • aspartate aminotransferase increased
  • blood creatine phosphokinase increased
  • blood bilirubin increased
  • anaphylactic reaction
  • angioedema
  • anorexia
  • blood lactate dehydrogenase increased
1 - 6 months:
  • cholelithiasis
  • diarrhoea
  • hypertension
  • nausea
  • blood creatine abnormal
  • vomiting
  • abdominal pain
  • gastric ulcer
  • abdominal pain upper
  • cholecystitis chronic
6 - 12 months:
  • blood bilirubin increased
  • fatigue
  • onycholysis
2 - 5 years:
  • fatigue
  • onycholysis
not specified:
  • drug hypersensitivity
  • musculoskeletal pain
  • pain in extremity
  • atrial fibrillation
  • fatigue
  • pyrexia
  • abdominal pain upper
  • back pain
  • flushing
  • malaise

Most common drug interactions by gender *:

female:
  • musculoskeletal pain
  • pain in extremity
  • pyrexia
  • vomiting
  • abdominal pain upper
  • fatigue
  • abdominal pain
  • flushing
  • malaise
  • blood urine present
male:
  • angioedema
  • hypotension
  • drug hypersensitivity
  • anaphylactic reaction
  • chest discomfort
  • ciliary hyperaemia
  • cough
  • dyspnoea
  • erythema
  • rhinorrhoea

Most common drug interactions by age *:

2-9:
  • cough
  • erythema
  • aspartate aminotransferase increased
  • alanine aminotransferase increased
  • anaphylactic reaction
  • angioedema
  • anorexia
  • blood bilirubin increased
  • blood creatine phosphokinase increased
  • blood lactate dehydrogenase increased
10-19:
  • drug hypersensitivity
  • angioedema
  • convulsion
  • abdominal pain
  • anaphylactic reaction
  • chest discomfort
  • cholelithiasis
  • ciliary hyperaemia
  • cough
  • dyspnoea
20-29:
  • fatigue
  • pain in extremity
  • abdominal pain
  • musculoskeletal pain
  • oedema peripheral
  • skin discolouration
  • vomiting
  • subclavian vein thrombosis
  • nausea
  • cholelithiasis
30-39:
  • headache
  • vomiting
  • arthralgia
  • cough
  • fatigue
  • pain
  • abdominal discomfort
  • abdominal pain
  • arthritis
  • dizziness
40-49:
  • drug hypersensitivity
  • hypoaesthesia
  • abnormal dreams
  • cardiovascular disorder
  • cyanosis
  • disturbance in attention
  • dyspnoea
  • headache
  • hypersensitivity
  • local swelling
50-59:
  • flushing
  • pyrexia
  • abdominal pain upper
  • blood urine present
  • decreased appetite
  • fibromyalgia
  • injection site haematoma
  • injection site haemorrhage
  • injection site nodule
  • malaise
60+:
  • mouth ulceration
  • pancytopenia
  • atrial fibrillation
  • back pain
  • epistaxis
  • renal failure acute
  • bacterial infection
  • cheilitis
  • dizziness
  • haemoglobin decreased

* Approximation only. Some reports may have incomplete information.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Do you take Ponstel and Ibuprofen?

Can you answer these questions?

More questions for: Ponstel, Ibuprofen

You may be interested in these reviews

More reviews for: Ponstel, Ibuprofen

On eHealthMe, Ponstel (mefenamic acid) is often used to treat pain. Ibuprofen (ibuprofen) is often used to treat pain. Find out below the conditions the drugs are used for and how effective they are.

What is the drug used for and how effecitve is it:


NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.